Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A Major Rash
Nov 3, 2005

I started meds a few months back after I had resisted for so long. I got PCP and then forced to take a more aggressive approach. I needed to be on an antibiotic so my DR put me on Bactrin. I had an allergic reaction to it: rash and redness on upper torso, arms, neck, face etc. She then took me off the Bactrin and put me on Mepron. At the same time I started taking meds: Reyataz, Norvir, Truvada. The rash persisted and got even worse. So we stopped the Mepron. The rash continued....so we decided to switch the Reyataz to Invirase. It's only been a couple days with the new 3some but this rash is NOT going away. I'm so itchy and paranoid since it's all over my arms, upper torso, neck, shoulders etc and can only wear long sleeve shirts. What do you think the rash might be from? And how long being off any one of the meds: Bactrin, Mepron, Reyataz should I give it before seeing if the rash persists? How long do the meds stay in your body? And how long do I give this rash? I'm really at wits end. To have an allergic reaction to so many things is baffling. Can you give me any advice? Or have you heard of this happening before? Thanx so much, Michael

Response from Dr. Pierone

Hello and thanks for posting. This situation that you are confronting is not common, but is certainly solvable. Since medication switches are not doing the trick, sometimes all medications have to be temporarily stopped in order to sort out what is going on. This would need to be discussed with your doctor. The natural assumption is that you are suffering from a medication-related rash, but it is possible that the rash might be a new condition and a dermatology consult might be helpful. Best of luck to you!



Previous
d4t replacement?
Next
Fuzeon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement